is there an adjustment period on medication?

iVillage Member
Registered: 09-12-2003
is there an adjustment period on medication?
1
Thu, 04-07-2011 - 12:42pm

My DH first fear with starting medication was the zoombie effect, we didn't get that but seemed quieter. I had been concerned because of some changes I saw. Now we started this late february so it was cold here and school line up was inside, we have since gone outside and while in the past he was all about playing, he was content to just stand in line. Worried me because I thought he wasn't interacting with classmates but

Photobucket
iVillage Member
Registered: 03-25-2008
Thu, 04-07-2011 - 1:10pm
Yes, the body does adjust a bit to new medications. With our son, when he's on a new medication or new dosage, it lasts into the evening. Within a week or two later, the medication starts wearing off mid-afternoon and stays that way.

Keep in mind, too, that you will need to adjust dosages as he continues to grow. (Anytime I have to buy our son new clothes because he's outgrown his, I am prepared for the bad reports again and it always happens) So, if you're not just hearing that he seems like his normal self, but start getting the negative reports at school and witnessing the ADHD symptoms crop up again, it's a signal it's time to call the doctor. Often, a minor tweak with dosage can get things back on track.